Alert archive / Kansas / Tornado Warnings in 2006

Tornado Warning 78, NWS Springfield, MO

May 3, 2006Bourbon County, Crawford County, Kansas

NWS Springfield, MO issued this tornado warning at May 3, 2006, 6:04 PM CDT for Bourbon County, Crawford County, Kansas. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2006, 6:04 PM CDT (23:04 UTC)
Expired
May 3, 2006, 6:43 PM CDT
In force
39 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Bourbon County, KS, Crawford County, KS

The radar

The Pleasant Hill radar (KEAX), 138 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 6:17 PM CDTHAIL 1.75Pawnee Station, KS
May 3, 6:22 PM CDTTORNADO2 W Farlington, KSTRAINED SPOTTER OBSERVED TWO BRIEF TOUCHDOWNS JUST WEST OF FARLINGTON THE FUNNEL IS STILL VISIBLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 2:59 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1602 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1602 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KSGF 032306
TORSGF
KSC011-037-040000-
/O.NEW.KSGF.TO.W.0078.060503T2304Z-060504T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
604 PM CDT WED MAY 3 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  CRAWFORD COUNTY IN SOUTHEAST KANSAS.
  BOURBON COUNTY IN SOUTHEAST KANSAS.

* UNTIL 700 PM CDT.

* AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR HEPLER...OR 12 MILES NORTHWEST OF GIRARD...
  AND MOVING EAST AT 35 MPH.

* THIS TORNADIC STORM WILL BE...
  NEAR ENGLEVALE BY 620 PM CDT.
  NEAR ARMA BY 625 PM CDT.

THE TOWNS OF HIATTVILLE...FARLINGTON...PAWNEE STATION...POLK...
FRANKLIN AND CROWEBURG ARE ALSO IN THE PATH OF THIS TORNADIC STORM.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3776 9502 3758 9504 3750 9465 3774 9464

$$

DSA
2 follow-up statements
000 
WWUS53 KSGF 032310
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
608 PM CDT WED MAY 3 2006

KSC011-037-040000-
/O.CON.KSGF.TO.W.0078.000000T0000Z-060504T0000Z/
BOURBON KS-CRAWFORD KS-
608 PM CDT WED MAY 3 2006

...A TORNADO WARNING REMAINS IN EFFECT FOR CRAWFORD AND BOURBON
COUNTIES UNTIL 700 PM CDT...

AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO..  THIS DANGEROUS
STORM WAS LOCATED NEAR HEPLER...OR 10 MILES NORTHWEST OF ENGLEVALE...
AND MOVING EAST AT 35 MPH.

THIS DANGEROUS STORM WILL BE...
  5 MILES NORTH OF ENGLEVALE BY 620 PM CDT.

THE CRAWFORD COUNTY SHERIFFS OFFICE HAS REPORTED A FUNNEL CLOUD WITH 
THIS STORM JUST EAST OF THE TOWN OF HEPLER AT 605 PM.  

THE TOWNS OF HIATTVILLE...FARLINGTON AND PAWNEE STATION ARE ALSO IN
THE PATH OF THIS TORNADO.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3776 9502 3758 9504 3750 9465 3774 9464

$$

DSA
000 
WWUS53 KSGF 032343
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
643 PM CDT WED MAY 3 2006

KSC011-037-032353-
/O.CAN.KSGF.TO.W.0078.000000T0000Z-060504T0000Z/
BOURBON KS-CRAWFORD KS-
643 PM CDT WED MAY 3 2006

...THE TORNADO WARNING FOR CRAWFORD AND BOURBON COUNTIES HAS BEEN
CANCELLED...

AT 641 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED.

IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW
ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE IN SPRINGFIELD.

LAT...LON 3776 9502 3758 9504 3750 9465 3774 9464

$$

DSA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at May 3, 3:33 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, May 3, 3:33 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
333 PM CDT WED MAY 3 2006

.DISCUSSION...
COMPLEX WEATHER PATTERN OVER THE MIDWEST THIS AFTERNOON. AT THE
SFC...A COLD FRONT IS DRAPED FROM NEAR IRK TO COU TO CNU. THE
AIRMASS HAS BECOME MODESTLY UNSTABLE SOUTH OF THE FRONT. TEMPS IN
THE UPPER 70S/LOWER 80S AND DEWPOINTS IN THE LOWER 60S HAVE RESULTED
IN MLCAPES AROUND 2000 J/KG...GIVE OR TAKE. IN ADDITION TO THE COLD
FRONT...SEVERAL OUTFLOW BOUNDARIES ARE SCATTERED ABOUT THE AREA.
ALOFT TWO UPPER DISTURBANCES ARE NOTED...WITH ONE OVER NORTHERN
ARKANSAS AND THE OTHER MOVING INTO CENTRAL KANSAS.

TO THIS POINT...THE OUTFLOW BOUNDARIES HAVE BEEN OUR FOCUS MECHANISM
WITH BROAD UPPER SUPPORT FROM THE DISTURBANCES ALOFT. EFFECTIVE DEEP
LAYER BULK SHEAR OF 30-35KT IS ENOUGH TO ORGANIZE CONVECTION INTO
CLUSTERS/BANDS. THE LOW LEVEL FLOW IS NEARLY PARALLEL TO THE DEEP
LAYER SHEAR VECTOR AND AS A RESULT...HAVE SEEN A TENDENCY FOR
REGENERATIVE/SLIGHTLY BACKBUILDING CONVECTION ALONG THE FRONT AND
VARIOUS OUTFLOW BOUNDARIES. THIS WILL RESULT IN A CONTINUED FLOODING
RISK. WITH 700-500MB LAPSE RATES AROUND 7C AND 2000 J/KG MLCAPE
EXPECTED IN THE WARM SECTOR OVER THE NEXT SEVERAL HOURS...SEVERE
WEATHER RISK WILL CONTINUE. SHEAR IS REMINISCENT OF SUMMER...WET
BULB ZERO HEIGHTS MORE LIKE SPRING. THUS PRIMARY RISK IS LARGE
HAIL...SECONDARY RISK IS LOCALIZED WIND.

TONIGHT THROUGH THURSDAY NIGHT...COLD FRONT WILL SLOWLY MOVE
SOUTHWARD AND SETTLE ACROSS SOUTHERN MISSOURI BY SUNRISE. GIVEN
SEEMINGLY CHAOTIC NATURE TO CONVECTIVE DEVELOPMENT...HAVE MAINTAINED
LIKELY POPS...AS A FEW AREAS MAY REMAIN DRY TONIGHT. TEMPS WILL FALL
INTO THE 50S NORTH OF THE SFC FRONT TONIGHT...HANGING AROUND 60 NEAR
THE FRONT. A FEW MORE DISTURBANCES WILL MOVE W/E ACROSS THE AREA
THUR AND THUR NIGHT. HAVE KEPT HIGHEST POPS (LIKELY) CONFINED TO THE
SOUTHER TIER OF COUNTIES...TAPERING TO LOWER CHC OVER CENTRAL MO.
TEMPS ARE ADMITTEDLY TRICKY THUR AND THUR NIGHT...DEPENDENT ON CLOUD
COVERAGE AND RAIN DISTRIBUTION. BEST ESTIMATE AT THIS TIME IS FOR
HIGH TEMPS IN THE UPPER 60S TO AROUND 70 THUR AFTERNOON WITH LOWS
BACK INTO THE 50S THUR NIGHT.

FRI AND FRI NIGHT...LOOKS LIKE THERE WILL BE A BREAK IN THE ACTION
AS SFC FRONT LOOKS TO SETTLE OVER NORTHERN ARK. HAVE CUT BACK ON
POPS WITH LOW END CHC ACROSS THE SOUTHERN TIER OF ZONES TAPERING TO
SLIGHT CHC OVER CENTRAL MO. HIGH TEMPS WILL REMAIN IN THE 60S WITH
LOWS IN THE UPPER 40S TO LOWER 50S.

SAT THROUGH WED...MED RANGE GUIDANCE IN REASONABLE AGREEMENT WITH
THE EVOLUTION OF THE LARGE SCALE PATTERN...HOWEVER THERE ARE
CONSIDERABLE DIFFERENCES IN HANDLING SMALLER SCALE FEATURES EMBEDDED
THEREIN. THE FIRST ISSUE IS FOR THE WEEKEND WHERE THE ECMWF HAS
BECOME RATHER PESSIMISTIC MAINTAINING CLOUDS AND SHOWER POTENTIAL.
THE GFS ENS AND UKMET SUGGESTS LINGER RAIN CHANCE EARLY SATURDAY
WITH CLEAR SATURDAY AFTERNOON THROUGH SUNDAY. GIVEN RUN-TO-RUN
CONSISTENCY FROM THE GFS ENS AND UKMET...HAVE OPTED TO FOLLOW THESE
SOLUTIONS.

IN SPITE OF DIFFERENCES FOR THE WEEKEND...CONSENSUS REMAINS FOR
ANOTHER TROUGH PASSAGE DURING THE FIRST HALF OF NEXT WEEK. ENSEMBLE
SPREAD CONTINUES TO REMAIN HIGH DURING THIS TIME FRAME AND
CONFIDENCE IN PIN-POINTING THE STRENGTH AND TIMING OF THIS FEATURE
REMAINS ON THE LOW SIDE. MADE LITTLE CHANGE TO THE FORECAST FOR
MONDAY THRU WEDNESDAY WITH LOW END CHC POPS AND A RETURN TO AVERAGE
TEMPS.

GAGAN

&&

.AVIATION...

PRIMARY CONCERNS FOR THE AREA REVOLVE AROUND CONVECTION. RISK OF
TSRA WILL BE PREVALENT FOR THE REMAINDER OF THE AFTERNOON INTO
TONIGHT. CIGS/VIS OUTSIDE OF TS WILL REMAIN VFR...TRENDING DOWN TO
MVFR LATER THIS EVENING INTO THE OVERNIGHT.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, May 3, 1:32 PM CDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
132 PM CDT WED MAY 3 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041845-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
132 PM CDT WED MAY 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF
  GOLF BALLS...WIND GUSTS TO 60 MPH AND TORRENTIALL RAINFALL.

  AREAS AFFECTED AND TIMING:

  ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH TONIGHT.

  DISCUSSION:

  A COLD FRONT WILL CONTINUE MOVING SOUTHWARD THROUGH NORTHERN AND
  CENTRAL PORTIONS OF MISSOURI AND KANSAS THIS AFTERNOON AND
  EVENING. TO THE SOUTH OF THIS FRONT...THE AIR HAS BECOME WARM
  AND UNSTABLE. IN ADDITION TO THE COLD FRONT...THERE ARE NUMEROUS
  OUTFLOW BOUNDARIES SCATTERED OVER EXTREME SOUTHEAST KANSAS AND
  THE MISSOURI OZARKS. THESE BOUNDARIES WILL PROVIDE AMPLE LIFT
  THIS AFTERNOON TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS.

  CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
  ACROSS THE ENTIRE AREA THIS AFTERNOON INTO THIS EVENING. THE
  PRIMARY RISK OF SEVERE WEATHER WILL BE LARGE HAIL TO THE SIZE OF
  GOLF BALLS. THE STRONGEST CLUSTERS OF STORMS WILL BE CAPABLE OF
  PRODUCING LOCALIZED WIND GUSTS TO 60 MPH.

  TORRENTIAL RAINFALL WILL BE POSSIBLE WITH ANY STORMS THAT
  DEVELOP. THE SLOW MOVEMENT OF THIS ACTIVITY TO THE SOUTH AND
  EAST WILL RESULT IN ONE TO TWO INCHES OF RAINFALL FALLING IN A
  SHORT PERIOD OF TIME. AS A RESULT...LOCALIZED FLOODING OF
  CREEKS...STREAMS AND LOW LYING AREAS IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE OUTLOOK
  AREA THURSDAY AS A COLD FRONT SINKS SOUTH INTO THE REGION. A FEW
  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL WILL BE
  POSSIBLE ALONG A COLD FRONT OVER SOUTHERN MISSOURI...FARTHER TO
  THE NORTH SMALLER HAIL WILL BE POSSIBLE.

  ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE MONDAY INTO
  TUESDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS
  EVENING ACROSS THE ENTIRE OUTLOOK AREA.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

In the hours before

Local storm report, May 3, 4:32 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
432 PM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             1 S ROBY                37.50N 92.14W
05/03/2006  E1.50 INCH       TEXAS              MO   LAW ENFORCEMENT

            PUBLIC REPORTED TO LAW ENFORCEMENT

&&

LDOOLEY
Special weather statement, May 3, 4:43 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
443 PM CDT WED MAY 3 2006

MOZ071-032245-
PHELPS-
443 PM CDT WED MAY 3 2006

...SIGNIFICANT WEATHER ALERT FOR PHELPS COUNTY UNTIL 545 PM CDT...

AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM ALONG THE TEXAS AND PHELPS COUNTY BORDER
SOUTHWEST OF BEULAH...AND MOVING NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM AS IT TRACKS THROUGH
BEULAH AND AREAS SOUTH OF EDGAR SPRINGS IN SOUTHERN PHELPS COUNTY.

RUNNELS
Local storm report, May 3, 4:58 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
458 PM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLASH FLOOD      MOUNTAIN VIEW           37.00N 91.70W
05/03/2006                   HOWELL             MO   EMERGENCY MNGR

            30 TO 35 BUILDINGS IN THE DOWNTOWN AREA FLOODED. REPORTED
            BY MOUNTAIN VIEW EMERGENCY MANAGEMENT.

&&

LDOOLEY
Special weather statement, May 3, 5:22 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
522 PM CDT WED MAY 3 2006

MOZ092-032300-
WRIGHT-
522 PM CDT WED MAY 3 2006

...SIGNIFICANT WEATHER ALERT FOR WRIGHT COUNTY UNTIL 600 PM CDT...

AT 520 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES NORTHEAST OF HARTVILLE...OR 15 MILES
NORTH OF MOUNTAIN GROVE...AND MOVING EAST AT 10 MPH.

PEOPLE IN NORTHEASTERN WRIGHT COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

DSA
Special weather statement, May 3, 5:35 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
535 PM CDT WED MAY 3 2006

KSZ073-032330-
BOURBON-
535 PM CDT WED MAY 3 2006

...SIGNIFICANT WEATHER ALERT FOR BOURBON COUNTY UNTIL 630 PM CDT...

AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BRONSON...OR 11 MILES
SOUTHEAST OF LA HARPE...AND MOVING EAST AT 25 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

DSA
Special weather statement, May 3, 5:51 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
551 PM CDT WED MAY 3 2006

MOZ082-032345-
TEXAS-
551 PM CDT WED MAY 3 2006

...SIGNIFICANT WEATHER ALERT FOR TEXAS COUNTY UNTIL 645 PM CDT...

AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF MOUNTAIN GROVE...AND MOVING
EAST AT 20 MPH.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 2:49 PM CDTTornado WarningSGFBourbon71 min
May 3, 5:54 PM CDTSevere Thunderstorm WarningSGFBourbon51 min

Nearby

Tornado Warnings in Kansas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.